Alert archive / Florida / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS Miami, FL

March 1, 2026Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 1, 2026, 2:04 PM EST for Miami-Dade County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2026, 2:04 PM EST (19:04 UTC)
Expired
Mar 1, 2026, 2:30 PM EST
In force
26 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 2:04 PM ESTHAIL 0.253 Sw Redland, FLRelayed photo of pea-size hail near SW 217th Ave and SW 304th St.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2026-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2026-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

377 
WUUS52 KMFL 011904
SVRMFL
FLC086-011930-
/O.NEW.KMFL.SV.W.0007.260301T1904Z-260301T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
204 PM EST Sun Mar 1 2026

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 230 PM EST.

* At 204 PM EST, a severe thunderstorm was located over Homestead
  General Airport, moving east at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Homestead, Homestead General Airport, Homestead Miami Speedway, The
  Redland, Florida City, Naranja, Leisure City, Richmond West,
  Homestead Base, and Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2534 8059 2553 8066 2560 8044 2537 8037
TIME...MOT...LOC 1904Z 250DEG 6KT 2546 8055 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:02 PM EST, 1 hour 2 minutes earlier. Its key messages:

  • Updated at 100 PM EST Sun Mar 1 2026
  • Patchy dense fog possible early this morning, mainly across interior South Florida and Southwest Florida.
  • Smoke from wildfire activity may create dangerous driving conditions across portions of I-75, Tamiami Trail, and SR-29 today.
  • Increasing northeasterly flow early next week will lead to an increased rip current risk and potentially hazardous marine conditions across Atlantic waters.
Area forecast discussion, Mar 1, 1:02 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
102 PM EST Sun Mar 1 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 100 PM EST Sun Mar 1 2026

	- Patchy dense fog possible early this morning, mainly across
      interior South Florida and Southwest Florida.

    - Smoke from wildfire activity may create dangerous driving
      conditions across portions of I-75, Tamiami Trail, and SR-29
      today.

    - Increasing northeasterly flow early next week will lead to
      an increased rip current risk and potentially hazardous
      marine conditions across Atlantic waters.

&&

.SHORT TERM...
(Today through Monday)
Issued at 1218 AM EST Sun Mar 1 2026

A decaying frontal boundary sits over the South Florida region early
this morning and will remain across the area as it continues to
fizzle out. This will lead to a chance for scattered showers and
isolated thunderstorms periodically throughout today and tomorrow.
Thunderstorm chances will be maximized during the afternoon hours
with peak diurnal heating, although coastal showers will be possible
through the overnight hours Sunday into Monday as well.

On Monday, the surface pressure gradient begins to tighten as
surface high pressure becomes established across the Southeast
CONUS. This will lead to breezier northeast winds beginning late
Monday afternoon into Monday evening, especially for the immediate
east coast.

High temperatures today and tomorrow will reach the low to mid 80s
with lows in the 60s overnight.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 1218 AM EST Sun Mar 1 2026

Breezy northeast flow continues through at least mid-week as the
surface pressure gradient remains tight. There will be a chance (30-
40%) for showers each day through the period as ample moisture
remains with highest chances across local Atlantic waters and along
the immediate east coast due to the breezier east-northeast flow.
Surface flow veers more easterly towards the end of the week as
surface high pressure across the western Atlantic builds westward.

High temperatures should remain in the low 80s for east coast metro
areas, however due to the long duration easterly flow, a warming
trend is expected for interior and Southwest Florida and highs could
approach the upper 80s to low 90s by the end of the work-week.

&&

.AVIATION...
(18Z TAFS)
Issued at 100 PM EST Sun Mar 1 2026

Thunderstorms and associated restrictions will be most likely from
OPF through TMB over the next few hours. There after, VFR should
prevail at all terminals through a majority of the night.
Scattered light showers and MVFR ceilings will be possible down
the east coast early tomorrow morning through early afternoon.
Winds may gust around 20 knots from time to time tomorrow
afternoon as well.

&&

.MARINE...
Issued at 1218 AM EST Sun Mar 1 2026

Outside of locally elevated seas and winds in and around any shower
or thunderstorm activity, conditions will remain benign across all
local waters through the remainder of the weekend. Locally dense fog
may occur this morning across the nearshore Gulf and Lake Okeechobee
waters, which will result in lower visibilities than normal. The
development of a pressure gradient next week will act to establish a
breezy to at times gusty easterly wind flow across the region during
the beginning of next week. This will usher in a duration of likely
Advisory conditions across the Atlantic waters during this time
frame.

&&

.BEACHES...
Issued at 1218 AM EST Sun Mar 1 2026

Low risk for rip currents across all local beaches today, however
the risk is poised to increase early next week as breezy
northeasterly flow develops.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            68  79  70  80 /  30  30  30  30
West Kendall     64  82  65  82 /  30  30  30  20
Opa-Locka        67  81  68  81 /  30  30  30  30
Homestead        68  80  69  81 /  30  30  30  30
Fort Lauderdale  68  77  68  78 /  30  30  40  30
N Ft Lauderdale  68  78  69  78 /  40  30  30  30
Pembroke Pines   68  81  68  82 /  30  30  30  30
West Palm Beach  67  77  68  79 /  30  20  30  30
Boca Raton       67  79  68  80 /  40  30  40  30
Naples           64  83  65  84 /  20  40  30  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...Harrigan

In the hours before

Special weather statement, Mar 1, 12:50 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
1250 PM EST Sun Mar 1 2026

FLZ074-173-011815-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
1250 PM EST Sun Mar 1 2026

...A strong thunderstorm will impact portions of central Miami-Dade
County through 115 PM EST...

At 1250 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Black Point, moving southeast at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miami, Homestead, Coral Gables, South Miami, Turkey Point, Kendall,
Homestead Miami Speedway, The Redland, Pinecrest, West Miami,
Homestead Base, Westchester, Naranja, Glenvar Heights, Richmond
Heights, Palmetto Bay, Cutler Bay, University Of Miami, Zoo Miami,
and Goulds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2537 8025 2538 8031 2536 8026 2537 8029
      2537 8032 2533 8036 2553 8044 2572 8040
      2578 8026 2570 8024 2561 8031 2550 8034
      2539 8031 2541 8030 2540 8030 2540 8024
      2548 8019 2547 8019
TIME...MOT...LOC 1750Z 334DEG 15KT 2555 8031

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Mar 1, 1:17 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
117 PM EST Sun Mar 1 2026

FLZ073-074-173-174-011845-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
117 PM EST Sun Mar 1 2026

...A strong thunderstorm will impact portions of southern Miami-Dade
County through 145 PM EST...

At 117 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Naranja, or near Homestead, moving south
at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Homestead, Turkey Point, Homestead Miami Speedway, Black Point,
Homestead General Airport, The Redland, Florida City, Homestead Base,
Naranja, Princeton, Leisure City, Cutler Bay, Goulds, West Perrine,
Palmetto Bay, and South Miami Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2556 8057 2561 8032 2557 8030 2550 8034
      2540 8033 2540 8024 2539 8030 2539 8024
      2535 8024 2536 8027 2535 8026 2537 8031
      2535 8028 2527 8040 2526 8040 2527 8041
      2523 8050
TIME...MOT...LOC 1817Z 347DEG 14KT 2552 8044

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Mar 1, 1:41 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
141 PM EST Sun Mar 1 2026

FLZ074-173-011915-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
141 PM EST Sun Mar 1 2026

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 215 PM EST...

At 141 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Coconut Grove, or near Virginia Key,
moving east at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South Miami,
Kendall, Doral, Pinecrest, Miami Springs, Sweetwater, West Miami,
Medley, Westchester, Glenvar Heights, Fountainbleau, University Of
Miami, Downtown Miami, Coconut Grove, and Coral Terrace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2577 8013 2582 8018 2581 8019 2578 8018
      2576 8013 2576 8014 2577 8019 2576 8019
      2574 8016 2574 8021 2572 8015 2567 8015
      2574 8023 2563 8028 2562 8037 2586 8038
      2582 8012
TIME...MOT...LOC 1841Z 266DEG 8KT 2573 8020

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Mar 1, 1:58 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
158 PM EST Sun Mar 1 2026

FLZ073-074-173-174-011930-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
158 PM EST Sun Mar 1 2026

...A strong thunderstorm will impact portions of central Miami-Dade
County through 230 PM EST...

At 158 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Homestead General Airport, moving east at
5 mph.

HAZARD...Wind gusts of 45 to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Homestead, Homestead Miami Speedway, Homestead General Airport, The
Redland, Florida City, Homestead Base, Naranja, Princeton, Richmond
West, Royal Palm Ranger, Leisure City, Goulds, Inlikita, and South
Miami Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2532 8062 2554 8068 2562 8041 2536 8034
TIME...MOT...LOC 1858Z 252DEG 6KT 2547 8057

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:22 AM ESTSpecial Marine WarningMFL23 min
Mar 1, 7:29 AM ESTSpecial Marine WarningMFL31 min
Mar 1, 9:52 AM ESTSpecial Marine WarningMFL38 min
Mar 1, 11:59 AM ESTSpecial Marine WarningMFL46 min
Mar 1, 12:24 PM ESTSpecial Marine WarningMFL36 min
Mar 1, 12:50 PM ESTSpecial Weather StatementMFLMiami-Dade25 min
Mar 1, 12:54 PM ESTSpecial Marine WarningMFL36 min
Mar 1, 1:13 PM ESTAreal Flood AdvisoryMFLMiami-Dade62 min
Mar 1, 1:17 PM ESTSpecial Weather StatementMFLMiami-Dade28 min
Mar 1, 1:41 PM ESTSpecial Weather StatementMFLMiami-Dade34 min
Mar 1, 1:47 PM ESTSevere Thunderstorm WarningMFLMiami-Dade28 min
Mar 1, 1:48 PM ESTSpecial Marine WarningMFL27 min
Mar 1, 1:58 PM ESTSpecial Weather StatementMFLMiami-Dade32 min
Mar 1, 2:11 PM ESTAreal Flood AdvisoryMFLMiami-Dade64 min
Mar 1, 2:15 PM ESTSpecial Weather StatementMFLMiami-Dade30 min
Mar 1, 2:17 PM ESTSpecial Marine WarningMFL28 min
Mar 1, 2:31 PM ESTSpecial Weather StatementMFLMiami-Dade29 min
Mar 1, 5:02 PM ESTSpecial Weather StatementMFLMonroe28 min
Mar 1, 5:19 PM ESTSevere Thunderstorm WarningMFLMiami-Dade, Monroe26 min
Mar 1, 5:46 PM ESTSpecial Weather StatementMFLMiami-Dade29 min
Mar 1, 5:56 PM ESTSpecial Weather StatementMFLCollier34 min
Mar 1, 6:16 PM ESTSevere Thunderstorm WarningMFLCollier, Monroe14 min
Mar 1, 6:30 PM ESTSpecial Weather StatementMFLCollier30 min
Mar 1, 6:52 PM ESTSevere Thunderstorm WarningMFLCollier23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.